I am on Amitriptyline 140mg per night to help me sleep and for low mood. I experience a lot of heaviness around the eyes each day. I have tried to take the meds at different times and now take it much earlier in the evening, but the heaviness remains. Can anyone explain why this is happening and offer any solutions. Thank you guys.
Amitriptyline, which is Elavil, can knock most people on their butts pretty easily, so not at all surprised you are feeling that way, especially on such a high dose. Why are you getting this drug? It's been around forever, yes it's an antidepressant, but also used for sleep and once you have become "used" to it (addicted is more like it) there is no way in hell you will ever get to sleep w/out it. So consider these things, there are many other drugs to help w/sleep, Trazadone is strong also, but not nearly like Amitrip and i can't imagine why a dr. would start you on something like that that you will have to take the rest of your life if you ever want to sleep again once it's into your system. Get off it, find a new Dr. or get a new rx for something much less potent. This is not a drug many Dr.'s prescribe anymore and it's not a good antidepressant either. Trust me, please. Good luck, take care and get off that crap.
It possible that your prescription is to high? It also makes a difference if you take something for Anxiety?
You seem to act as if there's to much Meds in your system.
I am not a medically trained, but I recommend to talk to your doctor about lowering your douse or change the brand of drug
Symptoms of overdose may include:
Best of luck and God be with you
- Amitriptyline Information for Consumers
- Amitriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Sep 2009 • 9 answers
Posted 3 Dec 2009 • 3 answers
Posted 6 Jun 2012 • 7 answers
Posted 22 Mar 2013 • 3 answers
Posted 18 Jun 2013 • 4 answers